Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 13, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 24, 2007, 5:15 PM CST for Jackson Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2007, 5:15 PM CST (23:15 UTC)
- Expired
- Feb 24, 2007, 5:45 PM CST
- In force
- 30 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Jackson Parish, LA
The radar
The Shreveport radar (KSHV), 126 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 8:47 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -313 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 513 m²/s²
- 0-3 km storm-relative helicity
- 661 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 242315 SVRSHV LAC049-242345- /O.NEW.KSHV.SV.W.0013.070224T2315Z-070224T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 515 PM CST SAT FEB 24 2007 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 545 PM CST * AT 515 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHATHAM...OR ABOUT 13 MILES EAST OF JONESBORO...AND MOVING NORTHEAST AT 60 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EROS A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... JACKSON PARISH IN NORTH CENTRAL LOUISIANA UNTIL 545 PM CST. LAT...LON 3235 9264 3216 9250 3221 9231 3250 9243 $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 4:10 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Feb 24, 4:10 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
410 PM CST SAT FEB 24 2007
.DISCUSSION...
ON GOING WEATHER SHOULD PUSH OUT OF THE SE CORNER OF CWA IN THE
EARLY EVENING HOURS. SPC COORDINATION TO EXTEND TOA 30 UNTIL 00Z AND
ALSO TO ADD SABINE AND NATCHITOCHES. TOA 32 IN EFFECT UNTIL 03Z.
DUST A BIT OF PROBLEM OVER NORTHEAST TEXAS WITH GUSTY WEST AND
SOUTHWEST WINDS. OTHER THAN THAT CONTINUE LAKE WIND ADV TIL 06Z.
REST OF WEEKEND LOOKS MUCH BETTER AND DID NOT DEVIATE MUCH FROM
MAV FOR SHORT TERM. IN THE LONG TERM ANOTHER GOOD SYNOPTIC SCALE
SYSTEM MID TO LATE WEEK TIME FRAME. RAISED POPS A BIT FOR THURSDAY
AS THAT LOOKS TO BE THE MAIN PUSH THROUGH THE AREA. TEMPERATURE
WISE...A BLEND OF FORECAST AND NEW MEX DATA FOR DAYS 3-7./24/
&&
.AVIATION...
IMPROVING SKY AND PRECIP ALONG DRY LINE NOW FROM KELD...TO KLFK.
STRONG WINDS INTO THE EVENING FROM WEST AND SOUTHWEST. DUST MAY BE
A PROBLEM INTO NORTH TEXAS THIS EVENING...ALREADY 5 IN HZ AT TYR.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 44 65 39 69 / 0 0 0 0
MLU 45 64 38 66 / 60 0 0 0
DEQ 38 60 32 65 / 0 0 0 0
TXK 43 63 38 65 / 0 0 0 0
ELD 44 63 34 67 / 0 0 0 0
TYR 45 65 43 71 / 0 0 0 0
GGG 43 65 41 69 / 0 0 0 0
LFK 43 67 42 74 / 0 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...RED FLAG WARNING UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
HOWARD...LITTLE RIVER...AND SEVIER.
LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES: COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES: AND MCCURTAIN.
RED FLAG WARNING UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
TX...LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
RED FLAG WARNING UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
&&
24/17/99Hazardous weather outlook, Feb 24, 12:05 PM CST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1205 PM CST SAT FEB 24 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-251200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1205 PM CST SAT FEB 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A VIGOROUS UPPER LEVEL STORM SYSTEM WILL MOVE THROUGH THE SOUTHERN PLAINS THIS AFTERNOON. LOOK FOR SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP ACROSS THE AREA AHEAD OF THIS SYSTEM. DESPITE THE CLOUD COVER...SOME DECENT DAYTIME HEATING WILL LIKELY OCCUR OVER NORTH LOUISIANA AND SOUTH ARKANSAS...ADDING ADDITIONAL LOW LEVEL INSTABILITY TO AN ALREADY VERY UNSTABLE AND HIGHLY SHEARED ATMOSPHERE. A DRYLINE WILL ADVANCE EAST ACROSS THE AREA...FURTHER ENHANCING LIFT FOR THUNDERSTORM GROWTH. THESE STORMS WILL INCREASE THROUGH THE AFTERNOON ACROSS PARTS OF NORTHERN LOUISIANA AND SOUTHERN ARKANSAS...AND RAPIDLY MOVE NORTHEAST ACROSS THE REGION. OTHER SHOWERS AND THUNDERSTORMS HAVE DEVELOPED INTO A SQUALL LINE ALONG THE DRYLINE ITSELF LATE THIS MORNING...THIS WILL MOVE ACROSS THE CWA DURING THE AFTERNOON. STRONG DAMAGING WINDS AND TORNADOES WILL BE THE MAIN SEVERE WEATHER THREAT. THIS STORM SYSTEM AND DRY LINE WILL PUSH EAST OUT OF THE REGION EARLY SATURDAY EVENING...WITH GUSTY WEST NORTHWEST WINDS EXPECTED TO FOLLOW. A RED FLAG WARNING IS IN EFFECT FOR ALL OF NORTHEAST TEXAS... SOUTHEAST OKLAHOMA...AND THE ADJACENT COUNTIES OF SOUTHWEST ARKANSAS. BURNING IS NOT RECOMMENDED TODAY...AS A RESULT OF THE WINDY CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL LIKELY BE NEEDED TODAY. STAY TUNED FOR FURTHER STATEMENTS REGARDING THIS EVENT. 24
In the hours before
Local storm report, Feb 24, 1:59 PM CST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
159 PM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM TSTM WND DMG SHREVEPORT 32.47N 93.80W
02/24/2007 CADDO LA LAW ENFORCEMENT
TREE DOWN ON POWER LINES IN SOUTHERN HILLS.
1125 AM TSTM WND DMG MARSHALL 32.54N 94.35W
02/24/2007 HARRISON TX LAW ENFORCEMENT
TREES DOWN NEAR HWY 59.
1040 AM TSTM WND DMG BOSSIER CITY 32.52N 93.66W
02/24/2007 BOSSIER LA LAW ENFORCEMENT
MULTIPLE REPORTS OF DAMAGE NEAR SHED ROAD. NWS DAMAGE
SURVEY UNDERWAY.
&&
17Local storm report, Feb 24, 2:10 PM CST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
210 PM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM TSTM WND DMG 10 NE LISBON 32.89N 92.74W
02/24/2007 CLAIBORNE LA LAW ENFORCEMENT
TREES DOWN 5 MILES EAST OF SUMMERFIELD NEAR A THURMON
ROAD.
&&
17The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 9:59 AM CST | Severe Thunderstorm Warning | SHV | Caddo | 61 min |
| Feb 24, 12:22 PM CST | Tornado Warning | SHV | Caddo, De Soto | 20 min |
| Feb 24, 1:10 PM CST | Tornado Warning | SHV | Claiborne | 50 min |
| Feb 24, 1:28 PM CST | Tornado Warning | SHV | Union | 53 min |
| Feb 24, 2:24 PM CST | Tornado Warning | SHV | De Soto | 36 min |
| Feb 24, 2:41 PM CST | Severe Thunderstorm Warning | SHV | Claiborne | 49 min |
| Feb 24, 2:58 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Red River, Webster | 32 min |
| Feb 24, 3:00 PM CST | Tornado Warning | SHV | Claiborne | 30 min |
| Feb 24, 3:11 PM CST | Tornado Warning | SHV | Union | 49 min |
| Feb 24, 3:36 PM CST | Severe Thunderstorm Warning | SHV | Bienville | 24 min |
| Feb 24, 4:19 PM CST | Severe Thunderstorm Warning | SHV | Union | 56 min |
| Feb 24, 5:09 PM CST | Severe Thunderstorm Warning | SHV | Ouachita | 51 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.